Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235465] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Edelsbrunner, H; Wang, Y, Computing the writhing number of a polygonal knot, Discrete and Computanional Geometry, vol. 32 no. 1 (2004), pp. 37-53 [doi]
    (last updated on 2017/12/17)

    Abstract:
    The writhing number measures the global geometry of a closed space curve or knot. We show that this measure is related to the average winding number of its Gauss map. Using this relationship, we give an algorithm for computing the writhing number for a polygonal knot with n edges in time roughly proportional to n1.6. We also implement a different, simple algorithm and provide experimental evidence for its practical efficiency.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320